Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 280, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 4:46 AM CDT for 4 counties in Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 4:46 AM CDT (09:46 UTC)
- Expired
- Jun 6, 2008, 5:09 AM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 060946 SVRLSX MOC071-073-139-151-061030- /O.NEW.KLSX.SV.W.0280.080606T0946Z-080606T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 446 AM CDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN CENTRAL MISSOURI NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI GASCONADE COUNTY IN EAST CENTRAL MISSOURI SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI * UNTIL 530 AM CDT * AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FREEBURG...OR 18 MILES SOUTHWEST OF LINN...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... RICH FOUNTAIN... LINN... MOUNT STERLING... DRAKE... HERMANN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3829 9219 3882 9152 3845 9118 3829 9165 TIME...MOT...LOC 0946Z 235DEG 56KT 3828 9198 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 061009 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 510 AM CDT FRI JUN 6 2008 MOC071-073-139-151-061020- /O.CAN.KLSX.SV.W.0280.000000T0000Z-080606T1030Z/ FRANKLIN MO-OSAGE MO-GASCONADE MO-MONTGOMERY MO- 510 AM CDT FRI JUN 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY... GASCONADE...OSAGE AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3829 9219 3882 9152 3845 9118 3829 9165 TIME...MOT...LOC 1010Z 235DEG 56KT 3849 9159 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:16 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 6, 3:16 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 316 AM CDT FRI JUN 6 2008 .DISCUSSION... /315 AM CDT FRI JUN 6 2008/ DEALING WITH ANOTHER ROUND OF THUNDERSTORMS EARLY THIS MORNING... WITH LINE OF STRONG TO SEVERE STORMS EXTENDING FROM JUST WEST OF QUINCY TO SPRINGFIELD...IN SOUTHWEST MISSOURI. THIS WILL BE THE MAIN FOCUS IN THE SHORT TERM. BOTH 00Z NAM AND GFS CONTINUE TO WASH OUT FRONTAL BOUNDARY THIS MORNING...BUT KEEP VIGOROUS SHORTWAVE SLIDING NORTHEASTWARD THROUGH THE REGION. THIS IN CONJUNCTION WITH BROAD CONFLUENT FLOW WILL HELP TO TRIGGER CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS TODAY AS ATMOSPHERE RECOVERS AHEAD OF THIS MORNING/S ACTIVITY. HAVE PLENTIFUL MOISTURE...MODERATE INSTABILITY...BUT WEAK LAPSE RATES AND LACK OF LARGE SCALE SUPPORT...SO SPC HAS DOWNGRADED MODERATE RISK TO SLIGHT RISK FOR ENTIRE CWA TODAY AND TONIGHT. WILL SEE HIGHER POPS SHIFT FURTHER TO THE EAST AND SOUTH OVER CWA BY THIS AFTERNOON. AS FOR TEMPS...EXPECT COOLER CONDITIONS IN THE WEST DUE TO RAIN AND CLOUDS WITH HIGHS ONLY IN THE MID 80S WHILE FAR EASTERN SECTIONS COULD REACH UPPER 80S TO AROUND 90. BY TONIGHT...MAIN ACTIVITY WILL BE OVER SOUTHERN HALF OF CWA...THEN IT WILL SHIFT NORTHWARD ON SATURDAY AS POSSIBLE WEAK BOUNDARY LIFTS NORTHWARD THROUGH REGION...SO KEPT CHANCE POPS FOR NORTHERN HALF OF CWA DURING THE MORNING HOURS BEFORE TAPERING OFF. FOR SATURDAY NIGHT THROUGH REST OF FORECAST PERIOD...BOUNDARY TO REMAIN NEARBY WITH SERIES OF STRONG SHORTWAVES MOVING FROM THE ROCKIES/CENTRAL PLAINS TO THE WESTERN GREAT LAKES THROUGH NEXT WEEK...DRAGGING THE FRONTAL BOUNDARY FURTHER SOUTH AND INCREASING OUR CHANCES OF THUNDERSTORMS. FOR NOW KEPT SLIGHT CHANCE POPS THROUGH THE PERIOD. SO NO MAJOR CHANGES MADE TO THE EXTENDED. BYRD && .AVIATION... /1104 PM CDT THU JUN 5 2008/ FOR THE 06Z TAFS...FAIRLY STG S-SELY SFC WNDS WL CONT LT TGT DUE TO A STG SFC PRESSURE GRADIENT ACRS THE CWA BTWN SFC LOW AND TRAILING CDFNT OVER THE PLAINS AND SFC RDG OVER THE SERN US. WL CONT MENTION OF LLWS IN THE SUS TAF THRU MID MRNG WITH LWR SFC WND SPEED FCST IN/NR THE RVR VLY. MID-HI LVL CLOUDINESS FM THE CONVECTION MOVG INTO WRN MO WILL SPREAD NEWD INTO THE TAF SITES LT TGT. LINE OF CONVECTION OVER WRN MO SHOULD MOVE INTO COU AREA ARND 08Z FRI AND INTO THE UIN AREA ARND 11Z FRI. WILL INCLUDE A TEMPO GRP OF TSRA WITH HIGHER WND GUSTS. CONVECTION SHOULD WKN BY THE TIME IT GETS INTO THE STL METRO AREA JUST AFTER 12Z FRI. NEW CONVECTION CAN BE EXPECTED TO DVLP DURING THE AFTN HRS AS CDFNT/SFC TROF MOVES E-SEWD THRU THE CWA. SFC WNDS WILL BE STG AND GUSTY AGAIN ON FRI WITH A GRADUAL VEERING TO A S-SWLY DIRECTION. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 430 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOOK FOR THUNDERSTORMS TO INTENSIFY OR REDEVELOP BY THIS AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGHOUT THE EVENING HOURS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. BREEZY CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH A SOUTH WIND GUSTING UP TO 35 MPH. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Special weather statement, Jun 6, 1:54 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 154 AM CDT FRI JUN 6 2008 MOZ018-026-034-041-042-060730- BOONE MO-AUDRAIN MO-MONROE MO-SHELBY MO-KNOX MO- 154 AM CDT FRI JUN 6 2008 AT 154 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF EDINA TO 15 MILES SOUTHWEST OF STURGEON...MOVING NORTHEAST AT 50 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS HURDLAND...STURGEON...DUNCANS BRIDGE...CLARENCE...BARING... WOODLAWN... STURGEON...NOVELTY...PARIS...MAUD AND CENTRALIA BETWEEN 154 AM AND 230 AM. IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. BRITT
Special weather statement, Jun 6, 2:19 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 219 AM CDT FRI JUN 6 2008 MOZ018-019-026-027-034-035-041-042-047-048-050-060745- COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-AUDRAIN MO-MONROE MO- RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO- 219 AM CDT FRI JUN 6 2008 AT 219 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF EDINA TO 6 MILES SOUTHWEST OF PARIS TO 6 MILES SOUTHWEST OF CALIFORNIA...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS PARIS...LEWISTOWN...SHELBYVILLE...PARIS...MONROE CITY...MARK TWAIN LAKE...MEXICO...HALLSVILLE AND COLUMBIA BETWEEN 219 AM AND 245 AM. IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. BRITT
Special weather statement, Jun 6, 2:43 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 243 AM CDT FRI JUN 6 2008 ILZ095-MOZ019-027-034-035-041-042-047-048-050-060815- ADAMS IL-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-AUDRAIN MO- MONROE MO-RALLS MO-MARION MO-LEWIS MO- 243 AM CDT FRI JUN 6 2008 AT 243 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LEWISTOWN TO 6 MILES SOUTHWEST OF MONROE CITY TO 15 MILES SOUTHWEST OF JEFFERSON CITY...MOVING NORTHEAST AT 40 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS MONROE CITY...CANTON...LAGRANCE...QUINCY...HANNIBAL...MEXICO... COLUMBIA...FULTON AND JEFFERSON CITY BETWEEN 243 AM AND 315 AM. IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. BRITT
Special weather statement, Jun 6, 3:46 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 346 AM CDT FRI JUN 6 2008 ILZ095>097-MOZ035-036-042-048>051-060915- PIKE IL-BROWN IL-ADAMS IL-OSAGE MO-COLE MO-CALLAWAY MO-MONTGOMERY MO- AUDRAIN MO-PIKE MO-RALLS MO- 346 AM CDT FRI JUN 6 2008 ...LINE OF STORMS PRODUCING STRONG WIND GUSTS... AT 346 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF QUINCY TO 10 MILES SOUTHEAST OF QUINCY TO 10 MILES SOUTH OF JEFFERSON CITY...MOVING NORTHEAST AT 40 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH...BRIEF DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING AS IT AFFECTS CAMP POINT...MT. STERLING...NEW LONDON... BOWLING GREEN...MONTGOMERY CITY AND LINN BETWEEN 346 AM AND 415 AM. IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls | 38 min |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Franklin, Warren | 18 days |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 31 days |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 1:47 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 43 min |
| Jun 6, 1:51 PM CDT | Tornado Warning | LSX | Crawford | 54 min |
| Jun 6, 1:57 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| Jun 6, 2:30 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 2:37 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 4 hr |
| Jun 6, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 24 min |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | City of Saint Louis | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Jun 6, 5:57 PM CDT | Tornado Warning | LSX | Crawford, Washington | 48 min |
| Jun 6, 6:36 PM CDT | Tornado Warning | LSX | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.